Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 12, NWS Midland/Odessa, TX

September 12, 2014Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 12, 2014, 10:44 AM CDT for Brewster County, Texas. It took effect at Sep 12, 2014, 11:47 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2014, 10:44 AM CDT (15:44 UTC)
In effect from
Sep 12, 2014, 11:47 AM CDT
Expired
Sep 13, 2014, 2:38 AM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Moderate

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Johnson Ranch (TELT2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 6:26 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Sep 12, 6:26 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 AM CDT Fri Sep 12 2014

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

MVFR, and some IFR, ceilings have formed over the area and are
affecting most TAF sites this morning.  TSRA will be possible and
have included in all TAF sites this morning.  A strong cold front
will move south through area TAF sites in the 12/15Z to 12/19Z time
frame with strong, gusty northerly winds in it's wake.  Expect MVFR
ceilings and visibilities to occur behind the front due to light to
moderate rain and fog.  67

&&

.PREV DISCUSSION... /ISSUED 434 AM CDT Fri Sep 12 2014/

DISCUSSION...
The potential for flash flooding will continue today and tonight
across much of the Permian Basin, southeast New Mexico, the
Guadalupe and Davis Mountains, the Trans Pecos and the Van Horn
Highway 54 Corridor. Warm advection above a weakening surface
front across the central Permian Basin will combine with upper
level disturbances and a secondary cold front to produce numerous
showers and thunderstorms across southeast New Mexico and the
northern and central Permian Basin today. Weak steering flow
aloft and precipitable water in excess of 1.5 inches will enhance
the flash flood potential. The flash flood threat will extend
further south into the southern Permian Basin, Trans Pecos, and
Davis Mountains this afternoon and tonight as the stronger
secondary cold front pushes into the very moist air mass
in those areas. Temperatures this afternoon will actually be
falling as the secondary cold front moves through.

More stratiform rain is expected tonight across west Texas and
southeast New Mexico behind the secondary front with warm advection
and upper level divergence continuing. Although rainfall intensity
is expected to be lower tonight due to increased stability,
saturated grounds from rainfall during the day today will will
leave areas in the watch area susceptible to additional flooding.

Below to much below normal temperatures are expected Saturday
through next Monday as cool surface high pressure builds into the
region with widespread cloudiness. Precipitation chances will
remain in the forecast across portions of west Texas and
southeast New Mexico as moisture feeds northward from Mexico and
the eastern Pacific due to tropical activity. A more aggressive
northwestward push of tropical moisture is possible and will need
to be watched for possible upgrade and expansion of precipitation
chances these periods.

Beyond Monday another cold front and upper level trough will keep
the chance of showers and thunderstorms in the forecast across
most areas next Tuesday and Wednesday with near to below normal
temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 69  51  65  55  / 100  60  20  10
BIG SPRING TX              73  55  65  60  /  80  50  20  10
CARLSBAD NM                71  54  68  54  / 100  60  30   0
DRYDEN TX                  93  62  72  61  /  50  60  50  40
FORT STOCKTON TX           80  55  69  59  /  80  60  40  30
GUADALUPE PASS TX          66  49  61  53  / 100  60  30  10
HOBBS NM                   67  50  64  54  / 100  60  20  10
MARFA TX                   77  54  65  52  /  70  70  30  30
MIDLAND INTL AIRPORT TX    70  53  66  58  / 100  50  20  10
ODESSA TX                  70  52  67  57  / 100  60  20  10
WINK TX                    76  54  70  56  / 100  70  30  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
      Central Lea County...Eddy County Plains...Guadalupe
     Mountains of Eddy County...Northern Lea County...Southern
     Lea County.

TX...HIGH WIND WARNING from 6 PM this evening to 6 AM MDT Saturday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

     FLASH FLOOD WATCH through Saturday morning FOR THE FOLLOWING
     ZONES... Andrews...Borden...Crane...Davis/Apache Mountains
     Area...Dawson...Ector...Gaines...Guadalupe Mountains...
     Howard...Loving...Martin...Midland...Pecos...Reeves County
     and Upper Trans Pecos...Upton...Van Horn and Highway 54
     Corridor...Ward...Winkler.

&&

67/12

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Sep 12, 3:58 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
358 AM CDT FRI SEP 12 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-130900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
358 AM CDT FRI SEP 12 2014 /258 AM MDT FRI SEP 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE AREAWIDE TODAY
AS A STRONG COLD FRONT MOVES INTO THE REGION.  GUSTY WINDS AND
HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS, AND LIKELY
LEAD TO AREAS OF FLOODING AND FLASH FLOODING.  A FLASH FLOOD WATCH
CONTINUES IN EFFECT THROUGH TONIGHT FOR CULBERSON COUNTY...THE
SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...PERMIAN BASIN...
STOCKTON PLATEAU AND DAVIS MOUNTAINS.

NORTHEAST WINDS WILL INCREASE TO 35 TO 45 MPH SUSTAINED IN GUADALUPE
PASS TONIGHT BEHIND THE STRONG COLD FRONT.  A HIGH WIND WARNING IS
IN EFFECT THERE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL
EMERGENCY OFFICIALS MAY HAVE TO DEAL WITH FLOODING OR FLASH
FLOODING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Sep 12, 7:17 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 AM CDT FRI SEP 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      SNYDER                  32.71N 100.92W
09/12/2014                   SCURRY             TX   LAW ENFORCEMENT

            THE SNYDER PD REPORTED ROADS BEING BARRICADED IN SNYDER
            DUE TO HIGH WATER.

&&

AKL
Local storm report, Sep 12, 7:20 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 AM CDT FRI SEP 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      ANDREWS                 32.32N 102.55W
09/12/2014                   ANDREWS            TX   LAW ENFORCEMENT

            THE ANDREWS PD REPORTED FLOODING IN ANDREWS

&&

AKL
Local storm report, Sep 12, 9:58 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
958 AM CDT FRI SEP 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      15 WSW FRANKEL CITY     32.31N 103.02W
09/12/2014                   ANDREWS            TX   LAW ENFORCEMENT

            WATER OVER ROADWAY AT SH 176 AND COUNTY ROAD NW 5001.

&&

70

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:22 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Sep 11, 10:20 PM CDTFlash Flood WarningMAFPecos3 hr
Sep 11, 10:32 PM CDTAreal Flood AdvisoryMAFAndrews3 hr
Sep 11, 11:12 PM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Sep 12, 1:12 AM CDTFlash Flood WarningMAFAndrews, Dawson, Gaines, Martin3 hr
Sep 12, 2:19 AM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Sep 12, 2:37 AM CDTAreal Flood AdvisoryMAFMidland3 hr
Sep 12, 3:42 AM CDTAreal Flood AdvisoryMAFBorden, Dawson, Howard, Martin, Mitchell, Scurry3 hr
Sep 12, 3:53 AM CDTHigh Wind WarningMAF30 hr
Sep 12, 4:11 AM CDTFlash Flood WarningMAFBorden, Dawson, Howard, Mitchell, Scurry3 hr
Sep 12, 6:26 AM CDTAreal Flood AdvisoryMAFAndrews3 hr
Sep 12, 6:44 AM CDTFlash Flood WarningMAFAndrews, Dawson, Gaines, Martin3 hr
Sep 12, 7:10 AM CDTFlash Flood WarningMAFScurry3 hr
Sep 12, 8:23 AM CDTFlash Flood WarningMAFAndrews, Dawson, Gaines3 hr
Sep 12, 8:29 AM CDTFlash Flood WarningMAFDawson, Martin3 hr
Sep 12, 9:54 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Gaines, Martin3 hr
Sep 12, 10:20 AM CDTFlash Flood WarningMAFCulberson3 hr
Sep 12, 10:49 AM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Sep 12, 11:47 AM CDTFlash Flood WarningMAFAndrews, Gaines4 hr
Sep 12, 1:17 PM CDTFlash Flood WarningMAFCulberson4 hr
Sep 12, 1:53 PM CDTFlash Flood WarningMAFAndrews, Dawson, Gaines, Martin, Winkler5 hr
Sep 12, 2:50 PM CDTAreal Flood AdvisoryMAFMidland115 min
Sep 12, 3:44 PM CDTFlash Flood WarningMAFCulberson, Loving, Reeves4 hr
Sep 12, 4:26 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos, Reeves4 hr
Sep 12, 5:32 PM CDTSpecial Weather StatementMAFBrewster28 min
Sep 12, 6:01 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Ward, Winkler3 hr
Sep 12, 6:02 PM CDTSpecial Weather StatementMAFBrewster28 min
Sep 11, 7:46 PM CDTSpecial Weather StatementMAFLea44 min
Sep 12, 12:02 AM CDTFlash Flood WarningMAFEddy, Lea3 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.